MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, L

STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, L
Model Number 78-50030
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Cerebral Edema (4403); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the implant did not fit as expected and was modified to fit and the surgery was completed successfully.
 
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Device implanted.
 
Additional Manufacturer Narrative
The reported event could be confirmed as an intra-operative video and photos were provided, which show the device not fitting into the defect.The video showed that when the implant is aligning with the posterior edge of the defect, there is a gap anteriorly, and vice versa.The peek cci design team performed an analysis of the implant design and all quality relevant steps for the peek device under complaint.It showed that all steps were performed in accordance to the applicable freqi procedures.The implant is designed as it got requested through erequest.In addition, the provided ct scan from the day before surgery was evaluated, and the peek implant digitally inserted and aligned with the defect.This analysis showed swelling in the temporal area, where the implant required modifications intra-operatively.This finding was discussed with stryker r&d and it was noted that it is consistent with the observations from the intra-operative video.In the presence of swelling, the implant sits on the brain and thus rocks anteriorly/posteriorly.In conclusion, the implant was designed as requested by the customer and according to all quality instructions.Further, the dhr review showed that the implant was manufactured to specification.Per the investigation performed above, the reported event can be attributed to swelling that was still present in the temporal area during surgery.Based on the investigation steps performed, there is no indication of an incorrectly working product or any design, material, or manufacturing-related issue.H3 other text: implanted.
 
Event or Problem Description

Brand Name
PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, L
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
rylee koole
boetzingerstr. 41
freiburg D-791-11
GM   D-79111
7614888208
MDR Report Key15372674
Report Number0008010177-2022-00030
Device Sequence Number15022105
Product Code GWO
UDI-Device Identifier07613327129267
UDI-Public07613327129267
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K152076
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number78-50030
Device Catalogue Number78-50030
Device Lot Number2111301003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2022
Supplement Date Received by Manufacturer08/27/2022
Initial Report FDA Received Date09/07/2022
Supplement Report FDA Received Date11/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale